MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the surgeon disabled the arm and proceeded with the procedure after an error in arm 3.The intuitive surgical, inc.(isi) technical support engineer (tse) suggested to the clinical engineer some troubleshooting steps, but the caller declined.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information: the engineering technician reported that the system was connected without errors, the failure occurred after the start of the procedure.Patient information was not available.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was able to reproduce the reported complaint.The system displayed errors 23, 30 and 25553.The fse replaced the patient side manipulator (psm), embedded serializer setup joint (essj) and remote arm controller (rac) to resolve the issue.The system was tested and verified as ready for use.Isi has not received the psm, essj, nor the rac for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The remote arm controller (rac) unit was evaluated by the failure analysis (fa) team.Fa was not able to reproduce the reported complaint.This rac was installed onto surgeon side console (ssc) test system.No problem or error occurred where it ran 10x power cycle and it sat idle for one hour.The patient side manipulator (psm) was evaluated by the fa team.Fa was unable to reproduce the reported complaint, but the issue could be confirmed as having occurred via field error logs.Visual inspection was performed.The arm was installed onto the system and powered up.Sine cycle and a test drive were performed without any issues.Tests performed via matlab passed.The embedded serializer setup joint (essj) unit was also evaluated by the fa team.Fa was able to reproduce the reported complaint.This unit was installed into the test system, and it failed with error 23 and 30 during 10 power cycles.A node reported a hardware fault in the wheel communication (error 23) and the wheel was hit a maximum number of hardware detected errors (error 30).This is not a fault, but it does indicate a hardware problem.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19652066
Report Number2955842-2024-16405
Device Sequence Number6483780
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose